Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Noticed slight bleeding after having unprotected sex. Does this indicate pregnancy?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
hi i had an unprotected sex on 4th Nov and took ipill on 5th (within 19 hours of sex). I had unprotected sex again on 6th and did not take any pill again.However, he did not finish inside me during this sex , yet i am worried if something may have touched my vagina. I had slight bleeding/spotting today..a week after this. The color was brown and then red. however the bleeding is very very less.What does this indicate ? Does this mean i am pregnant..what are the chances? my periods have been irregular ( i have missed last two periods).However, I have not had sex for around 9-10 months prior to this one which i had on 6th Nov. generally they last for 3 days with a normal flow. I am a scientist and my work requires lot of mental stress...I generally sleep at 5 in the morning and sleep less due to work. could you please tell me what this slight bleeding indicates. does it mean i am pregnant? what are the chances that i can get pregnant?kindly reply
Posted Mon, 2 Dec 2013 in Birth Control
Answered by Dr. S Patra 36 minutes later
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for giving detailed information. Followings are my comments: 1) Slight bleeding or spotting is mostly due to withdrawal effect of the I-pill in relation to hormonal imbalance. It is a quite common & physiological phenomena. You wouldn't be worried about this. It will stop automatically within 2 to 3 days and no treatment is required usually. Just maintain your genital hygiene properly. 2) Taking I-pill within 19 hrs of unprotected sex gives more than 95% protection against unwanted pregnancy. After that, you did unprotected sex again on 6th November (one day after taking I-pill) with pulled out method and not take any kind of emergency pill on that day. Theoretically, one I-pill can give protection for next 3 days. Herein, chance of pregnancy is quite low but you need to confirm that by home pregnancy test after 20th November (2 weeks after last sex). Early test is less significant. 3) There are several causes of irregular delayed period like Ovarian cyst, mental stress, over weight, PCOS (Poly Cystic Ovarian Syndrome), irregular diet habit, hypothyroid state, pelvic infection etc. Here, I suggest you to consult with your gynecologist for clinical examination and relevant investigation like pelvic ultrasound scan, hormone test, LH/ FSH, blood sugar & prolactin level etc to pinpoint the diagnosis. Proper treatment can be made after reviewing all test reports. In addition, you must take low carbohydrate diet with more green vegetables, drink plenty of water (3 lit/ day), keep bowel habit regular, do regular exercise to control body weight and always take sound sleep. Life style modification is must needed for you to regularize your cycle. Hope, I have answered your query. If you need any clarification, you can freely ask me. Wish your good health and practice safe sex next time. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor